Solution and Maximum Likelihood Estimation of Dynamic Nonlinear Rational Expectations Models
A solution method and an estimation method for nonlinear rational expectations models are presented in this paper. The solution method can be used in forecasting and policy applications and can handle models with serial correlation and multiple viewpoint dates. When applied to linear models, the solution method yields the same results as those obtained from currently available methods that are designed specifically for linear models. It is, however, more flexible and general than these methods. For large nonlinear models the results in this paper indicate that the method works quite well. The estimation method is based on the maximum likelihood principal. It is, as far as we know, the only method available for obtaining maximum likelihood estimates for nonlinear rational expectations models. The method has the advantage of being applicable to a wide range of models, including, as a special case, linear ,models. The method can also handle different assumptions about the expectations of the exogenous variables, something which is not true of currently available approaches to linear models.
(This abstract was borrowed from another version of this item.)
|Date of creation:||1980|
|Date of revision:|
|Publication status:||Published in Econometrica (July 1983), 51(4): 1169-1183|
|Contact details of provider:|| Postal: |
Phone: (203) 432-3702
Fax: (203) 432-6167
Web page: http://cowles.econ.yale.edu/
More information through EDIRC
|Order Information:|| Postal: Cowles Foundation, Yale University, Box 208281, New Haven, CT 06520-8281 USA|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Chow, Gregory C., 1980. "Estimation of rational expectations models," Journal of Economic Dynamics and Control, Elsevier, vol. 2(1), pages 241-255, May.
- Wallis, Kenneth F, 1980. "Econometric Implications of the Rational Expectations Hypothesis," Econometrica, Econometric Society, vol. 48(1), pages 49-73, January.
- Taylor, John B, 1977. "Conditions for Unique Solutions in Stochastic Macroeconomic Models with Rational Expectations," Econometrica, Econometric Society, vol. 45(6), pages 1377-85, September.
- Lucas, Robert E, Jr & Prescott, Edward C, 1971. "Investment Under Uncertainty," Econometrica, Econometric Society, vol. 39(5), pages 659-81, September.
- Hansen, Lars Peter & Sargent, Thomas J., 1980.
"Formulating and estimating dynamic linear rational expectations models,"
Journal of Economic Dynamics and Control,
Elsevier, vol. 2(1), pages 7-46, May.
- Lars Peter Hansen & Thomas J. Sargent, 1979. "Formulating and estimating dynamic linear rational expectations models," Working Papers 127, Federal Reserve Bank of Minneapolis.
- Sargent, Thomas J, 1981.
"Interpreting Economic Time Series,"
Journal of Political Economy,
University of Chicago Press, vol. 89(2), pages 213-48, April.
When requesting a correction, please mention this item's handle: RePEc:cwl:cwldpp:564. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Glena Ames)
If references are entirely missing, you can add them using this form.